“We of the craft are all crazy.” ~Lord Byron, English Poet
I have not been myself of late. I am me, but I have not been a good stable version of me. The ugly troll bipolar awoke from its medicinally induced coma. My body apparently adapted to drug of choice as body will tend to do after an extended period of time and … well … I was not so nice there for a bit. I do not mean to suggest that I am all happy, happy, joy, joy all the time to begin with, but those who have to interact with me on a daily basis got a good quick peek into what varying bouts of mania and melancholy can do to a person as it takes the host (that would be me) some time to realize that things just aren’t right and that it needs help.
Two weeks ago I
I adore my doctor. He always makes the time to actually sit and listen and he never rushes me. I find that, sadly, this is a rare quality in physicians today. I am glad I have a good one. I confessed to him that, in retrospect, I had been experiencing symptoms for at least two (maybe three) months. I was tired of feeling and acting like Gollum on crack …
“Gollum: Sméagol... Why does he cry, Sméagol?
Smeagol: Cruel men hurts us. Master tricksed us.
Gollum: Of course he did. I told you he was tricksy. I told you he was false.
Smeagol: Master is our friend... our friend.
Gollum: Master betrayed us.
Smeagol: No, not it's business. Leave us alone.
Gollum: Filthy little hobbites. They stole it from us.
Smeagol: No... No.
Faramir: What did they steal?
Gollum: Myyy PRECIOUSSS.”
~Lord of the Rings: The Two Towers, Film (2002)
(I shouldn't have to clarify but ... just in case: Gollum & Smeagol are the same creature!)
Got it? My precious is not a ring. It is my sanity. I do embrace my melancholia to a point, but the line between embracing the craziness and suicidal thought is very, very, very slim.
Doctor listened. I talked. We discussed varying options and I have new medication. A fortnight later and I feel much less like a mental case. In fact, I believe this new pill is working better than anything else I have tried to date. I feel really good. There is just one thing ...
I am SO hungry! Hungry! Hungry! Hungry!
The one big side-effect of this medication is the increase in appetite. This is not such a good thing for a girl my size. Crap! You know what though? I have already made a lot of lifestyle changes in regard to getting healthier. I am 100% willing to make more sacrifices and changes to keep from gaining additional weight.
This I can do for sanity.
“When a superior intellect and a psychopathic temperament coalesce . . . in the same individual, we have the best possible condition for the kind of effective genius that gets into the biographical dictionaries.” ~William James, Pioneering American Psychologist